Announcement

Collapse
No announcement yet.

Rizolule

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    #16
    I'm not enSURE about that Kat x

    Comment


      #17
      Hi mags, I have just read your post and I am so pleased to hear that we can get riluzole in liquid form,I have not taken any of mine since I had my rig fitted ,as the first time tried to put it through it blocked my tube and took my son 2 hours of struggling to clear it ,it was quite frightening as nothing would go in or out. We ground the tablet to fine dust but when eventually my son did clear it it spurred out and had coagulated into lumps. Consequently I will not risk it again,as if it happened again I would not be able to do it myself, now my nurses have requested liquid form but I am still waiting after nearly three weeks.
      So I am more hopeful now that I may get it eventually.
      Xx Jan Q.

      Comment


        #18
        Hi Jan;

        Some makes of Riluzole have more of a coating than others. When putting other thing make sure they are well diluted and push plenty of water down. I got mine blocked with a liquid antibiotic, it acted like a custard powder, in that it went solid under compression, even when diluted with the same amount of water.

        Love Terry
        TB once said that "The forum is still the best source for friendship and information."

        It will only remain so if new people post and keep us updated on things that work or don't work and tips.

        Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

        Comment


          #19
          Jan You need to push people. Dude x

          Comment


            #20
            Hi Jan
            My GP gave me the prescription for liquid Rilizole but when I told my nuerologist, she didn't seem to be that happy, she told me it is very expensive, it should be for people with no peg and can't swallow the tablets. But I am continuing with the liquid as the tablets were hard to dissolve. Can your GP prescribe them for you?
            Mags x

            Comment


              #21
              hI ,

              My mum is taking this and it makes her very tired is this normal ?

              Comment


                #22
                Hi Voicegirl,

                This drug affects different people in different ways. With some there is little side effects but with others it can cause drowsiness and nausea. Your mum may have to persevere for a while until her body adjusts.

                Best wishes,
                Barry
                I’m going to do this even if it kills me!

                Comment


                  #23
                  Hi Vg,

                  Yes it makes me a little tired for about an hour after I take it. I don't have any other side effects.

                  Ellie.
                  ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
                  Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

                  Comment


                    #24
                    Hi Voicegirl;

                    I never noticed any difference but I would try to take it for a couple of weeks and then see her Doctor. I don't think that there is a great problem coming off the drug for a couple of weeks after that so you could then get a comparison. But check with her doctor or specialist before doing that.

                    Love Terry
                    TB once said that "The forum is still the best source for friendship and information."

                    It will only remain so if new people post and keep us updated on things that work or don't work and tips.

                    Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

                    Comment


                      #25
                      Morning,

                      Can any one else tell me if they have some one or themselves takes this and side effects are severe tiredness and increased speech slur.

                      My mother has trouble with her speech already and I understood this medication would slow the symptoms down and it seems to have done the opposite

                      I can no longer understand what she is saying on the telephone if I ring her in the evening. I am going to try and talk to her this morning as she says she is better in the morning before she takes the medication .

                      Thanks in advance

                      Lisa

                      Comment


                        #26
                        Hi Lisa,

                        It is unlikely to be the medication affecting your mum's speech or tiredness. Just getting through normal daily activities like eating, drinking, getting dressed and toileting take their strain and by the end of the day your mum will be exhausted. It's good that you are ringing her in the morning. Does your mum use a computer and if so, speaking via Skype may improve communication?

                        Barry
                        I’m going to do this even if it kills me!

                        Comment


                          #27
                          Hi Lisa,

                          There's no hard & fast rule for Riluzole. It's said to add 10% to one's life expectancy and works better in some people than others.
                          It's very subjective as who knows what your mum's progress would be if not taking Riluzole.

                          If she is tired, everything is more of an effort, including talking. You could talk to her Clinic about taking a break from the Riluzole to see if she has more energy and then she can make a decision as to continuing on it or not.

                          She will need some communication device asap.

                          Ellie x.
                          ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
                          Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

                          Comment


                            #28
                            Thank you for your replies ,

                            its been a frustrating few weeks, firstly mum was set home after they had no bed when she was booked in for her PEG to be fitted. Now I cant talk to her on the phone
                            It made no difference talking to mum this morning and we both ended up getting frustrated which resulted in mum getting emotional which makes it worse .
                            we have discussed skype but my brothers and sister think it will be no good as she will still have to speak.
                            I hope she gets her text to voice app soon

                            New op date is now 13 feb Fingers xed they have a bed this time.

                            Comment


                              #29
                              You could Skype, if she can still write she could show you what she wants to say by holding it to the Skype screen

                              Comment


                                #30
                                Hi VG;

                                Sounds silly but can she email. It is one of the best things for some of us.

                                Also, it's important that she has a Speech and language therapist, to help her get things.

                                Hope all goes well on the 13th.

                                Love Terry
                                TB once said that "The forum is still the best source for friendship and information."

                                It will only remain so if new people post and keep us updated on things that work or don't work and tips.

                                Please post on old threads that are of use so that others see them and feel free to start new subjects and threads.

                                Comment

                                Working...
                                X